This patient support community is for discussions relating to stroke, rehabilitation, ability to eat/swallow, alertness, bowel/bladder control, depression, motor skills, nutrition, orthotics/braces, pain, prevention, senses, and spasticity.
I have been treated with Warfarin since my stroke in October 2011. I have had major side effects with other drug interactions and have requested a change to Dabigatran, which we believe is less problematic.
Has anyone had experience with Dabigatran? and has it been successful for them.?(with less side effects)
I have experienced memory issues, loss of balance, depression and a loss in confidence. My doctors have been constrained in prescribing, because of Warfarin and barbituates for a controlled epilepsy condition.
The medication Dabigatran has been recently withdrawn by the FDA, for increased incidence of strokes and bleeding episodes reported in patients. This was reported in a study conducted on patients with prosthetic valves and also in patients with atrial fibrillation. This could be the reason why your doctors are hesitant to prescribe this medication.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.